Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 7, NWS Newport/Morehead City, NC

April 6, 2009Greene County, Lenoir County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 6, 2009, 11:26 AM EDT for Greene County, Lenoir County, Pitt County, North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2009, 11:26 AM EDT (15:26 UTC)
Expired
Apr 6, 2009, 12:15 PM EDT
In force
49 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Greene County, NC, Lenoir County, NC, Pitt County, NC

What was reported inside it

TimeReportWhereRemark
Apr 6, 11:30 AM EDTHAIL 0.75Snow Hill, NC
Apr 6, 11:30 AM EDTHAIL 0.75Winterville, NC
Apr 6, 12:05 PM EDTFUNNEL CLOUD4 Nnw Grimesland, NCFUNNEL CLOUD REPORTED NEAR PACTOLUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 8:03 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
4.4
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 061526
TORMHX
NCC079-107-147-061615-
/O.NEW.KMHX.TO.W.0007.090406T1526Z-090406T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1126 AM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF LA GRANGE...
  PITT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...WINTERVILLE...GREENVILLE...
  FARMVILLE...AYDEN...

* UNTIL 1215 PM EDT

* AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ARBA...OR 8
  MILES NORTHEAST OF LA GRANGE...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  MAURY...ORMONDSVILLE AND LIZZIE BY 1135 AM EDT...
  BELL ARTHUR AND ROUNDTREE BY 1140 AM EDT...
  WINTERVILLE BY 1145 AM EDT...
  GREENVILLE...HOUSE AND BELLS FORK BY 1150 AM EDT...
  STATON BY 1155 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3545 7783 3580 7731 3578 7727 3576 7726
      3575 7721 3573 7718 3570 7720 3568 7718
      3566 7719 3559 7715 3526 7778 3533 7784
      3538 7781 3540 7781 3543 7784
TIME...MOT...LOC 1526Z 233DEG 53KT 3541 7771

$$

10
2 follow-up statements
000 
WWUS52 KMHX 061538
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1138 AM EDT MON APR 6 2009

NCC107-061547-
/O.CAN.KMHX.TO.W.0007.000000T0000Z-090406T1615Z/
LENOIR NC-
1138 AM EDT MON APR 6 2009

...THE TORNADO WARNING FOR LENOIR COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

LAT...LON 3580 7731 3578 7727 3576 7726 3575 7721
      3573 7720 3570 7720 3568 7718 3566 7719
      3559 7715 3542 7754 3535 7766 3538 7773
      3549 7776
TIME...MOT...LOC 1537Z 237DEG 46KT 3547 7758

$$

NCC079-147-061615-
/O.CON.KMHX.TO.W.0007.000000T0000Z-090406T1615Z/
GREENE NC-PITT NC-
1138 AM EDT MON APR 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR PITT AND
GREENE COUNTIES...

AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAURY...OR 9 MILES
SOUTH OF FARMVILLE...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  ROUNDTREE AND BELL ARTHUR BY 1145 AM EDT...
  WINTERVILLE BY 1150 AM EDT...
  GREENVILLE...BELLS FORK AND HOUSE BY 1155 AM EDT...
  SIMPSON AND 6 MILES SOUTHEAST OF STATON BY NOON EDT...
  PACTOLUS AND STOKES BY 1205 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3580 7731 3578 7727 3576 7726 3575 7721
      3573 7720 3570 7720 3568 7718 3566 7719
      3559 7715 3542 7754 3535 7766 3538 7773
      3549 7776
TIME...MOT...LOC 1537Z 237DEG 46KT 3547 7758

$$

10
000 
WWUS52 KMHX 061550
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1150 AM EDT MON APR 6 2009

NCC079-061600-
/O.CAN.KMHX.TO.W.0007.000000T0000Z-090406T1615Z/
GREENE NC-
1150 AM EDT MON APR 6 2009

...THE TORNADO WARNING FOR GREENE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

LAT...LON 3578 7727 3576 7726 3575 7721 3570 7720
      3568 7718 3566 7719 3559 7715 3545 7747
      3549 7750 3558 7746 3564 7747 3580 7731
TIME...MOT...LOC 1550Z 240DEG 39KT 3552 7738

$$

NCC147-061615-
/O.CON.KMHX.TO.W.0007.000000T0000Z-090406T1615Z/
PITT NC-
1150 AM EDT MON APR 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR PITT
COUNTY...

AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WINTERVILLE...
MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BELLS FORK...GREENVILLE AND 8 MILES SOUTHEAST OF HOUSE BY 1155 AM
  EDT...
  SIMPSON BY NOON EDT...
  PACTOLUS AND 9 MILES SOUTHEAST OF STOKES BY 1205 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3578 7727 3576 7726 3575 7721 3570 7720
      3568 7718 3566 7719 3559 7715 3545 7747
      3549 7750 3558 7746 3564 7747 3580 7731
TIME...MOT...LOC 1550Z 240DEG 39KT 3552 7738

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 6, 2:46 AM EDT, 8 hours 40 minutes earlier.

Area forecast discussion, Apr 6, 2:46 AM EDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
246 AM EDT MON APR 6 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS MORNING AND
CROSS EASTERN NORTH CAROLINA THIS AFTERNOON. HIGH PRESSURE WILL
BUILD IN SOUTH OF THE AREA TUESDAY AND WEDNESDAY...THEN SLIDE
OFFSHORE THURSDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION
FRIDAY. A COLD FRONT WILL MOVE EAST ACROSS THE AREA
SATURDAY...FOLLOWED BY HIGH PRESSURE SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM MON...ACTIVE WEATHER TODAY AS STRONG COLD FRONT
CROSSES. FRONT IS CURRENTLY NEAR MTNS AND IS EXPECTED TO REACH
EASTERN NORTH CAROLINA THIS AFTERNOON. MDLS ARE CONSISTENT SHOWING
IMPRESSIVE S/SW LOW LVL JET DEVELOPING OVER THE REGION THIS
MORNING AHEAD OF THE FRONT...WHICH WILL AID IN INCREASING LOW LVL
MOISTURE. ALL REGIONS WILL BE IN WARM SECTOR THIS MORNING AND SHLD
SEE TEMPS RISE INTO THE LOW TO MID 70S WITH POSS A LITTLE SUNSHINE
AHEAD OF THE FRONT. THESE WARM SFC TEMPS COMBINED WITH DECENT MID
LVL LAPSE RATES WILL PRODUCE WEAK TO MODERATE INSTABILITY. SHLD
SEE ACTIVE CONVECTION DEVELOP AHEAD OF THE COLD FRONT IN THE WARM
UNSTABLE AIR. GIVEN IMPRESSIVE WIND FIELDS AND DECENT FORCING
AHEAD OF UPR TRF WILL LIKELY SEE A FEW SEVERE STORMS WITH THE 12Z
TO 18Z TIME FRAME LOOKING MOST FAVORABLE. WIND DIR BECOMES
UNIDIRECTIONAL LATER THIS MORNING AND EARLY AFTERNOON AND THAT
WOULD FAVOR DAMAGING WINDS AND SOME LARGE HAIL GIVEN WET BULB ZERO
HGTS BELOW 10000 FT. THERE WILL BE SOME DIRECTIONAL SHEAR EARLY
AND ENOUGH SPEED SHEAR LATER TO POSS HAVE A ISOLD TORNADO AS WELL.
CONVECTION WILL END FROM W TO E THROUGH MID TO LATE AFTERNOON
HOURS IN WAKE OF FRONT.

HAVE EXPANDED THE WIND ADVISORY TO MAINLAND HYDE AND DARE AS WELL
AS CARTERET COUNTIES. APPEARS SHLD HAVE DECENT MIXING IN THESE
AREAS TO HELP INCREASE SFC WINDS AHEAD OF AND JUST BEHIND THE
FRONT.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AS OF 230 AM MON...CAA EXPECTED OVERNIGHT HOWEVER DECENT W WIND
WILL KEEP TEMPS FROM REALLY DROPPING WITH LOWS MAINLY LOW TO MID
40S INLAND TO AROUND 50 OBX. ANOTHER SRT WAVE WILL ROTATE THROUGH
THE REGION TUE. THIS FEATURE COMBINED WITH DECENT LOW LVL LAPSE
RATES MAY BE ABLE TO GENERATE A FEW SHOWERS DURING THE AFTN SO
ADDED SLIGHT POP ALL AREAS TUE AFTN. PLENTY OF CLOUDS WILL KEEP
TEMPS COOL WITH AROUND 55 MOST SPOTS. SHLD HAVE ENOUGH OF A GRDNT
OVER REGION TO KEEP AT LEAST A LIGHT BREEZE GOING TUE NIGHT. THIS
WILL KEEP TEMPS FROM PLUMMETING BUT WILL STILL BE QUITE COLD WITH
MANY MAINLAND SPOTS AROUND FREEZING. APPEARS BREEZE WILL LIMIT
FROST POTENTIAL HOWEVER A FREEZE WILL BE POSSIBLE AND LATER SHIFTS
CAN DECIDE ON POSS FREEZE WATCH FOR TUE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 230 AM MON...CONTINUED COOL WED AS UPR TRF LIFTS OUT...HIGH
WILL AGAIN BE IN THE 50S MOST SPOTS. TEMPERATURES WILL MODERATE
RATHER QUICKLY THURSDAY AND FRIDAY AS HGTS RISE AHEAD OF NEXT
SYSTEM. APPEARS BEST RAIN CHC WILL BE LATER FRI INTO EARLY SAT AS
NEXT UPR TRF CROSSES...WITH DRY WX EXPECTED FOR EASTER SUNDAY.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
MVFR CONDITIONS PREDOMINANT TODAY...AS MOISTURE AND CLOUDS
CONTINUE TO STREAM IN ON STRENGTHENING S WINDS. SHOWERS AND TSRA
WILL DEVELOP THIS MORNING...WITH PERIODS OF HEAVY RAIN AND STRONG
WINDS. OUTSIDE OF CONVECTION...THE WINDS WILL STILL BE STRONG WITH
SUSTAINED IN THE MID TO UPPER TEENS AND GUSTS TO NEAR 30 KT. A
COLD FRONT WILL SWEEP THROUGH THE REGION BETWEEN 18-21Z...CLEARING
THE TSRA. SOME MID LVL CLOUDS WILL LINGER UPPER LOW REMAINS OVER
THE REGION FOR THE COMING DAYS ROTATING POCKETS OF ENERGY OVER THE
SE...THE FIRST ON TUE WHICH COULD TRIGGER SOME SPRINKLES. CAA
BEHIND THE FRONT WILL KEEP WINDS UP THROUGH MOST OF THE WEEK...SO
NOT EXPECTING FOG DEVELOPMENT AT ALL.

&&

.MARINE...
STRONG LL WINDS SHOWING UP IN AREA RADAR VAD PROFILES...BUT FOR
NOW NOT MUCH MIXING DOWN TO THE SFC ALONG THE COASTAL WATERS. THIS
IS EXPECTED TO CHANGE RAPIDLY THIS MORNING AS THE FRONT APPROACHES
FROM THE W AND THE LL JET STRENGTHENS OVER THE REGION. THE WARMING
COASTAL WATERS WILL ALLOW FOR ENOUGH MIXING TO SUPPORT GALE FORCE
WINDS...PRIMARILY IN FREQUENT GUSTS. THE SLIGHTLY SLOWER NAM FCST
SHOWS A BIT MORE MIXING AFTER DAYBREAK THAN BEFORE...SO HAVE
BUMPED UP WINDS INLAND AS WELL JUST BELOW WIND ADV EXP FOR COASTAL
SECTIONS. THE LATER TIMING OF THE FRONT COUPLED WITH THE
STRENGTHENING LL JET (50+KT) SUPPORTS EVEN IN POOR MIXING
CONDITIONS WIND GUSTS AROUND 40 KT OUTSIDE OF CONVECTION ALONG E
PORTIONS OF CARTERET/HYDE/DARE. IF CONVECTION IS AROUND...THEN ANY
AREA COULD SEE STRONGER WINDS WITH GUSTS IN THE UPPER 30S TO
40S...BUT THIS WILL BE HANDLED WITH SPS IF NECESSARY. SEAS WILL
RESPOND FAST TO THE INCREASE IN WINDS...WITH 7-10 FT...HIGHER NEAR
DIAMOND SHOALS AND THE OUTER WARMER S WATERS. CONDITIONS WILL
PRODUCE DANGEROUS SURF...BUT FEEL IMPACT WILL NOT LEAD TO BEACH
EROSION OR BREAKERS HIGH ENOUGH FOR A HIGH SURF ADV...ESPECIALLY
SINCE PEAK SURF WILL BE BETWEEN HIGH TIDES. THE WINDS WILL ALSO
PILE WATER ALONG THE N OBX ADJACENT TO THE PAMLICO SOUND INCLUDING
MANTEO WHERE WATER RISES COULD REACH 1-2FT ABV NORMAL...SAME FOR
THE W PORTIONS OF THE PAMLICO SOUND WHERE WATER LEVELS COULD FALL
TO LOW FLOWS. THE FRONT WILL PUSH THROUGH ALL WATERS BY THIS
AFTERNOON...HOWEVER STRONG CAA ON THE BACKSIDE WILL KEEP STRONG
WINDS INTO THE EVENING HOURS. THE CAA WILL ALLOW FOR STRONG
MIXING...ESP OVER THE WARMER WATERS...HOWEVER THE STRENGTH OF THE
LOW LL BOUNDARY WINDS IS COMING IN WEAKER WITH LATER MODEL RUNS SO
DONT THINK GALES WILL EXTEND MUCH INTO THE OVERNIGHT...HOWEVER
STRONG SCA LIKELY. THE UPPER LOW LINGER OVER THE NE FOR THE BETTER
PART OF THE WEEK...WITH POCKETS OF ENERGY ROTATING THROUGH IT WITH
WEAK SRF FRONTS INCREASING WINDS ON AND OFF THROUGH WED. OVERALL
DONT SEE CONDITIONS DROPPING BELOW SCA UNTIL WED AT THE EARLIEST.
THEN S FLOW RETURNS AHEAD OF ANOTHER S STREAM LOW ON FRI/SAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NCZ047-081-095-103-104.
MARINE...GALE WARNING FROM 8 AM THIS MORNING TO 2 AM EDT TUESDAY FOR
     AMZ135-152-154-156-158.
     GALE WARNING UNTIL 2 AM EDT TUESDAY FOR AMZ130-150.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RF/CTC
AVIATION...SJ
MARINE...SJ
Hazardous weather outlook, Apr 6, 3:20 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 AM EDT MON APR 6 2009

NCZ029-044>046-079-080-090>094-098-070730-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-ONSLOW-
320 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY
AFTERNOON AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING TUESDAY
NIGHT. FREEZE WATCHES OR WARNINGS MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ047-081-095-070730-
MAINLAND DARE-MAINLAND HYDE-CARTERET-
320 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY
AFTERNOON AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING TUESDAY
NIGHT INLAND FROM THE COAST. FREEZE WATCHES OR WARNINGS MAY EVENTUALLY
BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ103-104-070730-
OUTER BANKS DARE-OUTER BANKS HYDE-
320 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF A COLD
FRONT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS...HOWEVER AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 6, 9:01 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
901 AM EDT MON APR 6 2009

NCZ047-081-103-104-061400-
EASTERN DARE-WESTERN DARE-WESTERN HYDE-EASTERN HYDE-
901 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT HYDE AND DARE COUNTIES UNTIL 1000
AM EDT...

AT 901 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM HATTERAS TO 5
MILES SOUTHWEST OF ENGELHARD...MOVING NORTHEAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BUXTON AT 910 AM EDT...MANNS HARBOR AT 930
AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE FRISCO.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Special weather statement, Apr 6, 9:56 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
956 AM EDT MON APR 6 2009

NCZ047-081-103-061445-
EASTERN DARE-WESTERN DARE-WESTERN HYDE-
956 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT HYDE AND DARE COUNTIES UNTIL 1045
AM EDT...

AT 955 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 14 MILES SOUTH
OF DARE COUNTY TO 44 MILES SOUTHEAST OF DARE COUNTY...OR FROM 8 MILES
NORTHEAST OF ENGELHARD TO 9 MILES EAST OF BUXTON...MOVING NORTHEAST
AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STUMPY POINT AT 1005
AM EDT...WAVES AT 1010 AM EDT...RODANTHE AT 1015 AM EDT...BODIE
ISLAND LIGHTHOUSE AT 1025 AM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Special weather statement, Apr 6, 10:48 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 AM EDT MON APR 6 2009

NCZ090-091-061545-
DUPLIN-LENOIR-
1048 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT LENOIR AND DUPLIN COUNTIES UNTIL
1145 AM EDT...

AT 1048 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 19 MILES WEST
OF LA GRANGE TO 31 MILES WEST OF WARSAW...OR FROM 6 MILES NORTHWEST
OF MOUNT OLIVE TO 31 MILES WEST OF WARSAW...MOVING NORTHEAST AT 45
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT 1130 AM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KINSTON.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Local storm report, Apr 6, 11:12 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             2 N FARMVILLE           35.62N 77.59W
04/06/2009  E0.50 INCH       PITT               NC   TRAINED SPOTTER

            1/2 INCH HAIL REPORTED JUST NORTH OF FARMVILLE.

&&

MWILLIS
Special weather statement, Apr 6, 11:17 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 AM EDT MON APR 6 2009

NCZ029-044-045-080-081-061615-
WASHINGTON-MARTIN-PITT-BEAUFORT-WESTERN HYDE-
1117 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...PITT...MARTIN
AND WASHINGTON COUNTIES UNTIL 1215 PM EDT...

AT 1117 AM EDT...THERE WERE STRONG THUNDERSTORMS 11 MILES SOUTHWEST
OF WILLIAMSTON...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WILLIAMSTON AT 1130 AM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE PLYMOUTH...ROBERSONVILLE...HINSON...
HOUSE...JAMESVILLE...MACKEYS...OLD FORD...PACTOLUS...PIKE ROAD...
PUNGO...SMITHWICK...STOKES...TERRA CEIA...WENONA...WESTOVER...
PINETOWN...STATON...SLATESTONE AND WALLA WATTA.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

11
Special weather statement, Apr 6, 11:18 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1118 AM EDT MON APR 6 2009

NCZ044-079-080-091-061615-
LENOIR-GREENE-PITT-BEAUFORT-
1118 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...GREENE AND
LENOIR COUNTIES UNTIL 1215 PM EDT...

AT 1117 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 10 MILES
NORTHEAST OF LA GRANGE TO 10 MILES WEST OF LA GRANGE...OR FROM 10
MILES NORTHEAST OF LA GRANGE TO 7 MILES SOUTH OF GOLDSBORO...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE
AT 1130 AM EDT...WINTERVILLE AT 1155 AM EDT...AYDEN AT NOON EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:38 AM EDTSpecial Marine WarningMHX52 min
Apr 6, 9:27 AM EDTSpecial Marine WarningMHX63 min
Apr 6, 9:32 AM EDTSpecial Marine WarningMHX58 min
Apr 6, 9:35 AM EDTSpecial Marine WarningMHX55 min
Apr 6, 10:38 AM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Pitt67 min
Apr 6, 11:35 AM EDTTornado WarningMHXMartin25 min
Apr 6, 11:56 AM EDTTornado WarningMHXBeaufort, Martin, Pitt, Washington49 min
Apr 6, 12:27 PM EDTTornado WarningMHXBeaufort, Martin, Tyrrell, Washington48 min
Apr 6, 12:46 PM EDTSpecial Marine WarningMHX59 min
Apr 6, 1:10 PM EDTSpecial Marine WarningMHX44 min
Apr 6, 3:31 PM EDTFreeze WatchMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more23 hr
Apr 6, 3:31 PM EDTSmall Craft AdvisoryMHX70 hr

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.